Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 39, NWS Little Rock, AR

April 7, 2004Polk County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 7, 2004, 4:24 PM CDT for Polk County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2004, 4:24 PM CDT (21:24 UTC)
Expired
Apr 7, 2004, 5:25 PM CDT
In force
61 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Polk County, AR

The radar

The Western Arkansas radar (KSRX), 96 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 3:05 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 072124
SVRLIT
ARC113-072225-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
424 PM CDT WED APR 7 2004

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POLK COUNTY IN WESTERN ARKANSAS

* UNTIL 525 PM CDT

* AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES WEST OF WICKES...OR ABOUT 19 MILES
  NORTHWEST OF DE QUEEN...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WICKES AROUND 455 PM CDT
  VANDERVOORT AROUND 500 PM CDT
  HATFIELD AROUND 510 PM CDT

&&

THE MAIN THREAT WITH THIS STORM IS THREE QUARTER INCH HAIL OR LARGER.
THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY
WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO
INDOORS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3445 9446 3421 9446 3441 9400 3463 9420

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:00 PM CDT, 24 minutes earlier.

Area forecast discussion, Apr 7, 4:00 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CDT WED APR 7 2004

.SHORT TERM...TONIGHT THROUGH SUNDAY
UPPER LOW MOVING ALONG THE RED RIVER SHOULD MOVE ACROSS EXTREME
SOUTHERN ARKANSAS TONIGHT AND BE PAST THE AREA BY THURSDAY MORNING.
AREA OF THUNDERSTORMS ASSOCIATED WITH IT IS SLOWLY MOVING EAST WITH
LEADING SPIRALS MOVING ACROSS WESTERN SECTIONS OF CWA AT ISSUE TIME.
LOOKS LIKE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE IN THE
SOUTH SO WILL GO WITH LIKELY POPS IN THE SOUTH DECREASING TO
40 PERCENT TO THE NORTH. WILL CONTINUE TO LOWER POPS LATE TONIGHT
AFTER THE SHORT WAVE MOVES PAST. SOME MOISTURE LINGERS IN THE
SOUTHEAST EARLY THURSDAY BUT WILL NOT MENTION ANY CHANCE OF RAIN
INTO THURSDAY RIGHT NOW. WEAK COLD FRONT MOVES INTO THE AREA THURSDAY
BUT MOISTURE REMAINS LIMITED WITH IT AND STILL LOOKS INSUFFICIENT TO
MENTION A CHANCE OF RAIN THURSDAY BUT WILL KEEP 10 PERCENT POPS GOING
IN GRIDS. NEXT SHORT WAVE APPROACHES AREA ON FRIDAY AND MAIN INFLUENCE
REACHES INTO THE CWA DURING THE AFTERNOON. WILL HOLD OFF POPS UNTIL
FRIDAY AFTERNOON THEN PUT IN A CHANCE OF SHOWERS AND THUNDERSTORMS
DURING THE AFTERNOON WITH THE HIGHEST POPS IN THE NORTH. BEST MOISTURE
IS IN THE NORTH FRIDAY NIGHT AND SURFACE LOW IS PROGGED TO MOVE ACROSS
NORTH CENTRAL ARKANSAS WHICH LOOKS REASONABLE. WENT WITH LIKELY POPS
IN THE NORTH FOR FRIDAY NIGHT AND 40 PERCENT POPS ELSEWHERE. WARM FRONT
MOY MOVE INTO THE STATE FRIDAY NIGHT BUT IT WILL LIKELY BE ONE OF
THOSE THAT DO NOT REACH CENTRAL ARKANSAS BUT MOVES FARTHER NORTH
ACROSS EASTERN SECTIONS. BEST CHANCE FOR ANY STRONG OR SEVERE
THUNDERSTORMS WOULD BE FRIDAY NIGHT WITH THE SURFACE LOW MOVING
ACROSS THE STATE AND COLD FRONT TRAILING FROM THE LOW. THIS WILL
BE MOSTLY OUT OF THE AREA EARLY SATURDAY. DRIER AND COOLER AIR MOVES
IN. NOT ALL THAT CONFIDENT ABOUT RAIN CHANCES BEHIND THE LOW ON
SATURDAY BUT WILL KEEP SMALL POPS IN INTO SATURDAY NIGHT BUT WILL
ONLY GO WITH LIGHT RAIN. DRIER AIR INDICATED LATER SATURDAY NIGHT
THROUGH SUNDAY WITH NO SIGNIFICANT SHORT WAVES SO WILL LEAVE
FORECAST DRY FOR NOW. UNSEASONABLY COOL AIR WILL MOVE IN SATURDAY
THROUGH SUNDAY AND WENT CLOSE TO MEX AND EXTENDED GUIDANCE ON TEMPS
FOR NOW. THIS COULD BE THE 2004 VERSION OF BLACKBERRY WINTER FOR
THIS AREA.
&&

.LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY
SURFACE LOW MOVING ACROSS ARKANSAS FRIDAY NIGHT INTO SATURDAY IN
RESPONSE TO LONG WAVE TROF THAT WILL BE PUSHING EAST OF ARKANSAS.
RIDGE WILL SETTLE OVER THE SPINE OF THE ROCKIES EARLY NEXT WEEK. LEFT
THE FORECAST DRY FOR THE LAST 3 DAYS OF THE EXTENDED.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    54  76  49  69 /  40  10  10  30
HARRISON AR       50  72  43  66 /  40  10  10  30
HOT SPRINGS AR    54  78  49  69 /  40  10  10  30
PINE BLUFF AR     55  77  50  73 /  60  10  10  30
MOUNTAIN HOME AR  49  72  42  66 /  40  10  10  30
MONTICELLO AR     55  77  50  75 /  60  10  10  30
SEARCY AR         53  75  47  67 /  40  10  10  30
MOUNT IDA AR      54  78  49  69 /  40  10  10  30
RUSSELLVILLE AR   53  76  46  67 /  40  10  10  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

29/32
Hazardous weather outlook, Apr 7, 3:30 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 PM CDT WED APR 7 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
330 PM CDT WED APR 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW WILL MOVE ACROSS SOUTHERN ARKANSAS EARLY TONIGHT.
THERE WILL BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING WITH THE BEST CHANCE IN THE SOUTH. SOME OF THE
THUNDERSTORMS MAY BECOME SEVERE OVER THE CENTRAL AND SOUTHERN
SECTIONS THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREATS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ANOTHER STORM SYSTEM WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS STARTING LATE FRIDAY AND CONTINUING THROUGH SATURDAY.
IT APPEARS THAT THE CHANCES OF SEVERE WEATHER WILL REMAIN LOW
THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVER CENTRAL AND SOUTHERN
ARKANSAS THIS AFTERNOON AND EVENING.

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:43 PM CDTSevere Thunderstorm WarningLZKBradley32 min
Apr 7, 4:55 PM CDTSevere Thunderstorm WarningLZKCleveland45 min
Apr 7, 5:15 PM CDTSevere Thunderstorm WarningLZKPike45 min
Apr 7, 6:14 PM CDTSevere Thunderstorm WarningLZKOuachita51 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.